Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 140, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 31, 2013, 2:42 PM MDT for Colfax County, Union County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2013, 2:42 PM MDT (20:42 UTC)
- Expired
- Jul 31, 2013, 3:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Colfax County, NM, Union County, NM
The radar
The Pueblo radar (KPUX), 213 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 12:59 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2739 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:01 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 31, 1:01 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 101 PM MDT WED JUL 31 2013 .UPDATE... WILL BE UPDATING THE ZONES SHORTLY TO INCLUDE THE SEVERE THUNDERSTORM WATCH 453 FOR NE NM UNTIL 10 PM. WILL BEEF UP WORDING OF STORMS AS WELL. CHJ && .PREV DISCUSSION...1149 AM MDT WED JUL 31 2013... .AVIATION... 18Z TAF CYCLE -TSRA ALREADY DEVELOPING OVER SOUTH CENTRAL MTS FROM KSRR NORTH TO K4CR...OVER THE NE PLAINS WHERE A SURFACE FRONTAL BNDRY IS DRAPED OVER THE AREA...AND THE REMAINDER OF THE NORTHERN AND WESTERN HIGH TERRAIN. CONFIDENCE HIGH ENOUGH BASED ON SURFACE CONVERGENCE AND DEVELOPING CONVECTION OVER THE EASTERN PLAINS FOR A TEMPO AT KTCC AND KROW. THE LATEST SHORT-TERM MODEL GUIDANCE INDICATES A COMPLEX OF STORMS WILL DEVELOP OVER THE NE PLAINS BETWEEN KLVS AND KCAO THEN SHIFT SOUTH TOWARD KTCC AND KROW BY MID TO LATE DAY. CONFIDENCE NOT AS HIGH DURING THE DAY FOR KABQ AND KSAF DUE TO THICK MID/HIGH LEVEL CLOUD COVER LINGERING OVER THE RIO GRANDE VALLEY. KGUP AND KFMN WILL ALSO GET IN ON STORM ACTION BY MID TO LATE AFTERNOON BUT SURFACE DEWPOINTS ARE ONLY IN THE 30S/40S...SO GUSTY OUTFLOW WINDS WILL BE MORE OF A THREAT. OUTFLOWS FROM THE PLAINS ACTIVITY WILL SLIDE INTO THE RIO GRANDE VALLEY WITH EAST WINDS POSSIBLE. STORMS MAY END OF CONGEALING INTO CENTRAL NM AS OUTFLOW WINDS CONVERGE ON THE AREA. GUYER .PREV DISCUSSION...335 AM MDT WED JUL 31 2013... HIGH PRESSURE ALOFT BUILDING NORTHWARD INTO THE STATE AS EVIDENCED IN PART BY RISING HEIGHTS ON MOST RECENT ABQ SOUNDING. INCREASED MOISTURE POISED ON THE S AND SW SIDE OF THIS HIGH WILL ALSO AT LEAST TO SOME DEGREE SHIFT NORTHWARD FARTHER INTO THE STATE. ALSO ASSOCIATED WITH THIS MOISTURE POOL IS A WEAK DISTURBANCE WHICH WILL TRAVEL SLOWLY N ON W PERIPHERY OF THE HIGH. THIS SHOULD ALLOW SOME INCREASE IN SHOWERS AND STORMS ACROSS S AND W AREAS OF THE STATE TODAY AND TONIGHT AND PERHAPS A BIT ALONG THE CENTRAL MTN CHAIN. AT THIS TIME IT DOES NOT APPEAR TO BE A STRONG MOISTURE SURGE...RATHER MORE OF A WEAK TO AT BEST MODERATE ONE. THUS NO MAJOR CONCERN AT THIS TIME FOR FOCUSED FLASH FLOOD RISK AREA... THOUGH THE S CENTRAL AND SW HIGH TERRAIN MAY WELL SEE A SOMEWHAT BETTER CHANCE FOR LOCALLY HEAVY RAIN PRODUCING STORMS TODAY INTO AT LEAST THU. THU STILL LOOKS TO BE THE MOST ACTIVE DAY OF THE WEEK FOR MAJORITY OF NM AS THE HIGH SHIFTS SLIGHTLY E TO SE AND ALLOWS A LITTLE BETTER MOISTURE PUSH...STILL LIKELY JUST IN THE MODERATE RANGE. MOST OF THE ACTION THU WILL BE OVER THE W AND N CNTRL ZONES. FRI WILL SEE AT LEAST A LITTLE DECREASE IN STORM NUMBERS IN S CENTRAL AND PERHAPS CENTRAL NM...BUT A LOOK AT THE LATEST DAY 3 WPC QPF FCST FOR FRI AND FRI NIGHT SHOWS ABSOLUTELY NO MEASURABLE PCPN ON THE W SIDE OF THE HIGH...BOTH NM AND AZ TOTALLY DRY. BELIEVE THAT TO BE TOO DRY...THOUGH WOULD AGREE THAT AMTS WILL COME DOWN SOME OVER THU VALUES. HIGH WILL EITHER STAY CENTERED JUST E TO SE OF NM FOR THE WEEKEND OR PERHAPS MOVE EVER SO SLIGHTLY BACK TO THE W OR NW. BUT STILL ENOUGH MOISTURE WILL LINGER FOR DAILY RECYCLING OF STORMS...STILL FAVORING W...N AND PERHAPS CENTRAL NM. ISOLATED TO SCATTERED STORMS WILL CONTINUE INTO FIRST HALF OF NEXT WEEK...THOUGH EXACT PLACEMENT OF MAIN MOISTURE PLUME STILL A LITTLE IN QUESTION AND DEPENDENT ON EXACT PLACEMENT OF HIGH CENTER...ASSOCIATED RIDGE ORIENTATION AND EXISTENCE/LOCATION OF ANY WEAK DISTURBANCES ON PERIPHERY OF THE HIGH. 43 .FIRE WEATHER... CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH THE WEEKEND THROUGH MIDWEEK OF THE FOLLOWING WEEK. MODELS...IN REASONABLE AGREEMENT THROUGH THE WEEKEND AND FOLLOWING WORK WEEK. RIDGE CORE CENTERED OVER SOUTHERN NEW MEXICO WILL MAKE SLOW SHIFT EASTWARD TOWARD THE TEXAS PANHANDLE BY THURSDAY MORNING BEFORE RIDGE EXPANDS BROADLY BACK TO THE WEST BY THE END OF THE WORK WEEK. RIDGE CORE REFOCUSING ON CENTRAL TEXAS ON SATURDAY AND EXPANDING BACK OVER NEW MEXICO ON SUNDAY. RIDGE CORE WILL SHIFT TO SOUTH TEXAS AS RIDGE FLATTENS THROUGH THE FIRST HALF OF THE FOLLOWING WORK WEEK. FOR TODAY...WIDESPREAD BUT LOW INTENSITY SHOWER COVERAGE DEVELOPING LATE THIS MORNING...WITH BEST CHANCES FOR WETTING RAIN OVER THE NORTHEAST PLAINS NEAR THE TEXAS BORDER NEAR WEAK SURFACE TROUGH EXTENDING FROM EASTERN COLORADO INTO NORTHEAST NEW MEXICO...AND OVER THE SOUTHWEST MOUNTAINS ON THE MARGINS OF THE CIRCULATION ABOUT THE RIDGE CORE. STEADY MAXIMUM TEMPERATURE TRENDS...RUNNING NORMAL OR A FEW DEGREES WARMER STATEWIDE WITH MINIMUM HUMIDITIES DRYING OUT TO THE TEENS AND 20S PCT CENTRAL AND WEST...AND THE 30S PCT FOR THE EAST. GENERALLY GOOD VENTILATION WITH GOOD TO EXCELLENT OVERNIGHT HUMIDITY RECOVERIES. FOR THURSDAY...RIDGE CORE MAKING SUBTLE SHIFT TO EASTERN NEW MEXICO AND THE TEXAS PANHANDLE OPENING UP WESTERN END OF THE STATE TO ADDITIONAL NORTHWARD MOISTURE PENETRATION. ANOTHER AFTERNOON AND EARLY EVENING OF WIDESPREAD THUNDERSTORM COVERAGE...WITH MOST FOCUSED OVER THE CENTRAL AND WEST...AND THE NORTHEAST HIGHLANDS. BEST CHANCES FOR WETTING RAINS OVER THE NORTHERN MOUNTAINS...AND UPPER GILA REGION OF THE SOUTHWEST MOUNTAINS. CLOUD COVER WILL KNOCK A FEW DEGREES OFF MAXIMUM TEMPERATURES UNDER THE SHOWERS...WITH TEMPERATURES REMAINING NEAR NORMAL IN THE WEST...AND 3 TO 8 DEGREES ABOVE NORMAL IN THE EAST. DEEPENING TROUGH FROM EASTERN COLORADO INTO NORTHEAST NEW MEXICO WILL PRODUCE SOME AFTERNOON BREEZES OVER THE NORTHEAST PLAINS CLOSE TO THE TROUGH AXIS WITH MINIMUM HUMIDITIES FALLING BACK INTO THE 20S AND 30S PCT ACROSS THE FORECAST AREA. SOME IMPROVEMENT IN VENTILATION...ESPECIALLY IN THE EAST AND NORTH. GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT. FOR FRIDAY...RIDGE CORE SHIFTING FROM EASTERN NEW MEXICO INTO WEST CENTRAL TEXAS WILL HELP SHUT THE DOOR ON RUN OF NORTHERN MOISTURE TRANSPORT INTO THE STATE. REDUCED THUNDERSTORM COVERAGE AND INTENSITY...WITH WESTERN AND CENTRAL AREAS FAVORED. WETTING RAINS POSSIBLE OVER SPOTS IN THE WEST...MAINLY THE SOUTHWESTERN MOUNTAINS AND THE NORTHWEST HIGH COUNTRY...BUT WETTING RAIN COVERAGE WILL BE SPOTTIER. STEADY TEMPERATURE AND HUMIDITY TRENDS. GOOD OR BETTER VENTILATION CONDITIONS WITH GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT. OUTLOOK...WEEKEND THROUGH MONDAY...RIDGE CORE CENTERED ON WEST TEXAS AND SPREAD BROADLY OVER NEW MEXICO WILL SHIFT FOCUS TO CENTRAL NEW MEXICO BY MONDAY. TEMPERATURE TRENDS STEADY THROUGH MONDAY WITH GENTLE DRYING TREND AS MINIMUM HUMIDITIES FALL FROM THE 20S AND 30S PCT ON SATURDAY...TO TEENS AND 20S PCT BY MONDAY. VENTILATION BECOMING MARGINAL IN THE WEST AS RIDGE CORE EXPANDS OVERHEAD...WITH GOOD OR BETTER CONDITIONS GENERALLY IN THE EAST. AFTERNOON THUNDERSTORM COVERAGE REMAINING FOCUSED WEST AND CENTRAL THROUGH MONDAY WITH REDUCTIONS IN INTENSITY AS MOISTURE INFLUX DROPS OFF AND STORMS RUN IN RECYCLE MODE. SHY && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Jul 31, 2:25 PM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MDT WED JUL 31 2013 NMZ501>540-012030- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 225 PM MDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 10 PM FOR NORTHEAST NEW MEXICO WHERE VERY LARGE HAIL TO THE SIZE OF TENNIS BALLS AND HIGH WINDS TO 60 MPH ARE POSSIBLE. THIS INCLUDES FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND THE CENTRAL HIGHLANDS EAST TO THE TEXAS BORDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... SHOWERS AND THUNDERSTORMS WILL LIKELY INCREASE FURTHER IN COVERAGE THURSDAY ACROSS MUCH OF WEST...NORTH AND CENTRAL NEW MEXICO. LOCALLY HEAVY RAINFALL WILL CREATE HIGH RUNOFF POTENTIAL AND PERHAPS EVEN THE RISK OF FLASH FLOODING IN THESE AREAS...ESPECIALLY IN THE HIGHER TERRAIN. WHILE COVERAGE OF STORMS MAY NOT BE QUIET AS EXTENSIVE FRIDAY THROUGH EARLY NEXT WEEK...THE POTENTIAL FOR LOCALIZED FLASH FLOODING WILL CONTINUE OVER AT LEAST THE WESTERN AND NORTHERN HALF OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 40
In the hours before
Special weather statement, Jul 31, 12:27 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1227 PM MDT WED JUL 31 2013 NMZ527-530-311900- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 1227 PM MDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EXTREME NORTHEASTERN COLFAX COUNTIES THROUGH 100 PM MDT... AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FOLSOM...OR ABOUT 8 MILES NORTHWEST OF DES MOINES...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...DES MOINES AND FOLSOM...AS WELL AS U.S. HIGHWAY 64 87 AND STATE HIGHWAY 325. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3694 10364 3672 10367 3678 10404 3695 10402 TIME...MOT...LOC 1826Z 276DEG 12KT 3686 10392 34
Special weather statement, Jul 31, 12:32 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1232 PM MDT WED JUL 31 2013 NMZ530-531-311900- HARDING COUNTY-UNION COUNTY- 1232 PM MDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION AND EASTERN HARDING COUNTIES THROUGH 100 PM MDT... AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HAYDEN...OR ABOUT 18 MILES NORTHWEST OF AMISTAD...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...HAYDEN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3594 10322 3594 10355 3617 10351 3616 10329 TIME...MOT...LOC 1832Z 003DEG 3KT 3607 10340 34
Special weather statement, Jul 31, 1:21 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
121 PM MDT WED JUL 31 2013
NMZ534-311945-
QUAY COUNTY-
121 PM MDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY COUNTY THROUGH 145
PM MDT...
AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF GLENRIO...OR ABOUT 21 MILES
SOUTH OF NARA VISA...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...GLENRIO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3525 10327 3542 10322 3540 10303 3530 10303
3518 10303 3517 10304
TIME...MOT...LOC 1922Z 285DEG 3KT 3531 10314
34Special weather statement, Jul 31, 1:42 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
142 PM MDT WED JUL 31 2013
NMZ534-312015-
QUAY COUNTY-
142 PM MDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY COUNTY THROUGH 215
PM MDT...
AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF GLENRIO...OR ABOUT 21 MILES
SOUTH OF NARA VISA. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
QUAY COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3508 10305 3515 10328 3539 10332 3542 10303
3530 10303 3508 10303 3508 10304
TIME...MOT...LOC 1943Z 232DEG 1KT 3530 10315
34Special weather statement, Jul 31, 1:46 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 146 PM MDT WED JUL 31 2013 NMZ527-530-312015- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 146 PM MDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 215 PM MDT... AT 146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GRENVILLE...OR ABOUT 16 MILES SOUTHEAST OF DES MOINES...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...GRENVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3673 10323 3644 10364 3667 10381 3688 10349 TIME...MOT...LOC 1946Z 307DEG 13KT 3663 10359 34
Special weather statement, Jul 31, 2:33 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 233 PM MDT WED JUL 31 2013 NMZ527-530-312100- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 233 PM MDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND EASTERN COLFAX COUNTIES THROUGH 300 PM MDT... AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF CAPULIN...OR ABOUT 12 MILES SOUTHWEST OF DES MOINES...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME EASTERN COLFAX AND EXTREME WESTERN UNION COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3667 10375 3646 10407 3671 10418 3678 10398 TIME...MOT...LOC 2033Z 331DEG 9KT 3665 10401 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:15 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Jul 31, 12:27 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| Jul 31, 12:28 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 62 min |
| Jul 31, 12:32 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
| Jul 31, 12:35 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 55 min |
| Jul 31, 12:38 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 67 min |
| Jul 31, 12:47 PM MDT | Flash Flood Warning | ABQ | Union | 118 min |
| Jul 31, 12:56 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 2 hr |
| Jul 31, 1:14 PM MDT | Flash Flood Warning | ABQ | Colfax, Union | 2 hr |
| Jul 31, 1:20 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 115 min |
| Jul 31, 1:21 PM MDT | Special Weather Statement | ABQ | Quay | 24 min |
| Jul 31, 1:30 PM MDT | Flash Flood Warning | ABQ | Harding, Union | 2 hr |
| Jul 31, 1:41 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 64 min |
| Jul 31, 1:42 PM MDT | Special Weather Statement | ABQ | Quay | 33 min |
| Jul 31, 1:46 PM MDT | Special Weather Statement | ABQ | Union | 29 min |
| Jul 31, 1:52 PM MDT | Areal Flood Advisory | ABQ | Quay | 113 min |
| Jul 31, 1:55 PM MDT | Areal Flood Advisory | ABQ | De Baca, Roosevelt | 2 hr |
| Jul 31, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 54 min |
| Jul 31, 2:17 PM MDT | Areal Flood Advisory | ABQ | Union | 118 min |
| Jul 31, 2:23 PM MDT | Areal Flood Advisory | ABQ | Catron | 112 min |
| Jul 31, 2:33 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| Jul 31, 2:38 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 67 min |
| Jul 31, 3:37 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 113 min |
| Jul 31, 3:43 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Harding, Quay, San Miguel | 2 hr |
| Jul 31, 3:45 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| Jul 31, 3:50 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 85 min |
| Jul 31, 4:04 PM MDT | Flash Flood Warning | ABQ | Quay | 116 min |
| Jul 31, 4:28 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 2 hr |
| Jul 31, 4:33 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Jul 31, 4:34 PM MDT | Special Weather Statement | ABQ | Quay | 26 min |
| Jul 31, 4:58 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jul 31, 5:44 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 2 hr |
| Jul 31, 5:48 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay | 117 min |
| Jul 31, 5:56 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.